MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER

ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER
Model Number TV-EX282845-J
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an ovation ix extender to treat an abdominal aortic aneurysm (off -label procedure due to the use of afx with ovation devices).Approximately 4 months post initial procedure, a type 1a endoleak was identified during a routine follow up.Reportedly, the patient has covid and there is no schedule date for re-intervention yet.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type 1a endoleak is confirmed.The clinical evaluation also shows reasonable evidence to suggest the type 1a endoleak was present at initial implant and persisted.This finding was discovered during an examination of the operative note dated (b)(6) 2022 and discharge summary dated (b)(6) 2022.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest the following occurred that were not included in the event as reported: pre-existing type ii endoleaks (anatomy-related) of the lumbar and internal mesenteric arteries, and intraoperative inability to advance sheath for delivery of a proximal extension, estimated blood loss of 1300cc and access site complication in the right femoral artery.These findings were discovered during an examination of the 2-month post index ct (computed tomography) scan, and the operative note with discharge summary, respectively.The most likely causation for the reported event is user-related due to concomitant product use of an ovation ix extender with an afx2 bifurcated stent graft (off-label condition).Procedure-related harms for this event could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: a2 age at time of event b3 date of event b5 describe event or problem d10 therapy dates h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an ovation ix extender to treat an abdominal aortic aneurysm (off-label procedure due to use of afx with ovation devices).Approximately 4 months post initial procedure, a type 1a endoleak was identified during a routine follow up.Reportedly, the patient has covid and there is no schedule date for re-intervention yet.Additional information received per clinical assessment indicating that multiple type ii endoleaks (non-device-related) occurred prior to implant with the afx2 and ovation ix products.In addition, it was noted per clinical that the type 1a endoleak was present at initial implant and persisted.The physician plans to re-intervene and surgery has been scheduled.It was also discovered per clinical assessment that during the initial implant procedure, the physician was unable to advance the afx introducer system in preparation for implant of an afx proximal extension.During this procedure, there was abnormal blood loss (1300cc) to the patient as well as an access site complication in the right femoral artery.A separate report was filed per intraoperative event of unable to advance afx introducer system with abnormal blood loss and access site complication (reference mfr.Report # 2031527-2022-00230).
 
Additional Manufacturer Narrative
Corrections: b6: relevant tests and lab data has been updated.G3: date received by manufacturer has been updated.

Brand Name
OVATION IX
Common Device Name
EXTENDER
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15070781
Report Number3008011247-2022-00082
Device Sequence Number12106758
Product Code MIH
UDI-Device Identifier00850007370077
UDI-Public(01)00850007370077(17)240611(10)FS06102112
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2024
Device Model NumberTV-EX282845-J
Device Lot NumberFS061021-12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer09/07/2022
11/03/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date09/16/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT LOT 2437906-005; AFX2 BIFURCATED STENT GRAFT, SN (B)(6)
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale